... and headachey, but I can't sleep at all. Reading (which usually puts me right to sleep) didn't work. I also have a nasty case of dry mouth... And I'm pretty thirsty. I'm wondering if these are side effects? Has anyone else experienced this? I also take birth control, lisinopril, metformin, vitamin D, and spironolactone
It is my first time taking Synthroid, I took it around 8pm and it's 1:35am right now. I feel tired?
- 29 Aug 2012 by DefianceOhio
- 31 August 2012
- synthroid, underactive thyroid, xerostomia, sleep disorders, hypothyroidism, sleep, mouth
Added 29 Aug 2012:
I finally did get to sleep around 4pm, but I was anxious and my pulse was doing funky things. I felt like my blood pressure might be up. Actually, I could tell that it was. And my heart was beating so fast that I thought I might have a heart attack. I took asprin and more lisinopril and then went to sleep until 9am. I woke up took synthroid and my meds again, but instead of the synthroid giving me a boost of energy, I just feel fatigued. Really fatigued. Like I'm moving through water and I'm half awake. I've pretty much slept all day long. My whole body feels achy, you know? Haven't eaten anything yet, b/c I'm not hungry and for once have zero appetite... Any thoughts on this? Should I tell my endocrinologist?
Hello :) yes Lisa is correct... in the morning about an hour before you eat (that's what my bottle says... ) because its supposed to give u a little energy boost... that's no doubt why u can't sleep
:( also, my dr said not to take any vitamins or supplements within 3-4 hours because it interferes with absorption of the synthroid. I also take Lisinopril & other meds and I was informed not to take any other med with the synthroid... just a few hours apart. She's right... if those symptoms persist u need to call your dr. Hope this helps & I hope you get some sleep tonight :) Hugs Jewels
If this is the first time that you are taking Synthroid, you should be titering up, starting on a very low dose. You should not be having any side effects whatsoever. It doesn't sound like the medication. Here are the side effects:
Side Effects of Synthroid - for the Consumer
Applies to: tablets
All medicines may cause side effects, but many people have no, or minor, side effects. No COMMON side effects have been reported with the use of Synthroid. Seek medical attention right away if any of these SEVERE side effects occur when using Synthroid:
Severe allergic reactions (rash; hives; itching; difficulty breathing; flushing; tightness in the chest; swelling of the mouth, face, lips, or tongue; unusual hoarseness); changes in appetite; changes in menstrual periods; chest pain; diarrhea; excessive sweating; fast or irregular heartbeat; fever; heat intolerance; joint pain; leg cramps; mental or mood changes (eg, anxiety, irritability, nervousness); muscle weakness; seizures; severe or persistent headache or fatigue; shortness of breath; stomach cramps; tremors; trouble sleeping; unusual weight gain or weight loss; vomiting; wheezing.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
Sometimes people are afraid to try new medications, and they look for every body change that "might" be related to the med. I would say, don't worry, I'm sure that you are on a very low dose, but if you do continue with awful side effects, call the doctor.
One more thing, having an under active thyroid will make you VERY tired. When I was first diagnosed, I was sleeping over 10 hours a day, and still extremely tired. It took months for me to get to the correct dose.
Best of luck to you, and I hope that you have success soon!
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Oct 2009 • 2 answers
Posted 2 May 2010 • 2 answers
Posted 28 Jul 2010 • 3 answers
Posted 1 May 2014 • 1 answer
Posted 10 Feb 2017 • 2 answers